Discussions that mention lexapro

Anxiety board


I have recently been diagnosed with GAD after seeing many doctors for a variety of physical "symptoms". I'm really having trouble believing that my symptoms can be attributed to anxiety and not something more sinister. It started 3 years ago when I developed a problem with frequent urination. I had numerous tests of my bladder and kidneys, ovaries and for stds, which all checked out fine and was prescribed xanax (which I only took 3 times). I also had a colonoscopy because I get terrible bloating and stomach problems and was told I have IBS. I then felt fine for awhile - the problem pretty much went away and resurfaced only once in awhile, but I could handle it. Then last Dec. I woke up in the middle of the night feeling like I was having a heart attack. I was so nauseaus, dripping in sweat and felt like an elephant was sitting on my chest. Got checked out (ekg, chest x-ray) and again was told it was anxiety and was prescribed lexapro. Took lexapro for 2 months, but was terrified of gaining weight, so I tapered off in March. After that my sweating problem started. I got terrible hot flashes and had cold sweaty hands and feet constantly. Had more tests and nothing was found. That subsided a little, but comes and goes and now the joints in my fingers seem swollen. My rings are tight and my hands are stiff in the morning. I am terrified that I have something autoimmune going on. I went to a dermatologist for my annual check up and asked him about lupus, which he totally dismissed and said my hands were fine. I don't know if I'm going crazy or if I'm going to be one of those people that says "it took them 10 years to diagnose me . . ." The anxiety is consuming me and I am miserable. I just want to be happy again. I have a great life and I'm ruining it with my obsessive thoughts of being sick. Any advice would be appreciated.
Get back with LExapro! I know quite a few people who have lost weight on it-it does not increase appetite.Best of luck.
Quote from serafina:
I have recently been diagnosed with GAD after seeing many doctors for a variety of physical "symptoms". I'm really having trouble believing that my symptoms can be attributed to anxiety and not something more sinister. It started 3 years ago when I developed a problem with frequent urination. I had numerous tests of my bladder and kidneys, ovaries and for stds, which all checked out fine and was prescribed xanax (which I only took 3 times). I also had a colonoscopy because I get terrible bloating and stomach problems and was told I have IBS. I then felt fine for awhile - the problem pretty much went away and resurfaced only once in awhile, but I could handle it. Then last Dec. I woke up in the middle of the night feeling like I was having a heart attack. I was so nauseaus, dripping in sweat and felt like an elephant was sitting on my chest. Got checked out (ekg, chest x-ray) and again was told it was anxiety and was prescribed lexapro. Took lexapro for 2 months, but was terrified of gaining weight, so I tapered off in March. After that my sweating problem started. I got terrible hot flashes and had cold sweaty hands and feet constantly. Had more tests and nothing was found. That subsided a little, but comes and goes and now the joints in my fingers seem swollen. My rings are tight and my hands are stiff in the morning. I am terrified that I have something autoimmune going on. I went to a dermatologist for my annual check up and asked him about lupus, which he totally dismissed and said my hands were fine. I don't know if I'm going crazy or if I'm going to be one of those people that says "it took them 10 years to diagnose me . . ." The anxiety is consuming me and I am miserable. I just want to be happy again. I have a great life and I'm ruining it with my obsessive thoughts of being sick. Any advice would be appreciated.


Perhaps you are being a bit obsessive but also the anxiety is not uncalled for since you do seem to have alot of physical symptoms, especially the frequent urination and swelling/stiffness of joints. The thing is, luckily, if you've had all the physical tests show up negative, that's good! But that doesn't mean something isn't going on....not necessarily a disease but your body clearly has some malfunctions that seem almost hormonal. Well, hormones are produced by the brain so it would be important to not be taking in adverse chemicals that are psychoactive like AD's, benzos,stimulants, etc. also no smoking or alcohol. Exercise at least 4 times a week with weights and cardio, and eat right to maintain nutrition so the body can produce proper hormones.....be at a decent weight not under or overweight. Get all the necessary fats (Omegas) like in fish, olive oil.

Did you ever get a hormone test?
To the comment about Lexapro helping you lose weight, that is incorrect. I am currently taking lexapro and I was advised before I went on it that it does cause weight in SOME people, not all. However, no where does it say weight loss. My doctor told me it actually slows your metabolism down. I have gained 40 lbs in the 2 1/2 years I have been on it. I am trying to slowly taper off. It has been horrible for me, as far as weight gain.

The only SSRI that has clinical proof of weight loss is Wellbutrin.


-Angela :angel: